Alert archive / Nevada / High Wind Watches in 2007
High Wind Watch 8, NWS Reno, NV
NWS Reno, NV issued this high wind watch at Oct 17, 2007, 3:04 PM PDT for 7 counties in Nevada; Mono County, California. It took effect at Oct 18, 2007, 3:08 AM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2007, 3:04 PM PDT (22:04 UTC)
- In effect from
- Oct 18, 2007, 3:08 AM PDT
- Expired
- Oct 18, 2007, 3:15 PM PDT
- In force
- 12 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 62 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.1 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 125 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KREV 172204 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 304 PM PDT WED OCT 17 2007 ...STRONG WINDS TO AFFECT THE REGION FRIDAY AND FRIDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA AND NEVADA FRIDAY NIGHT AND EARLY SATURDAY. STRONG WINDS WILL PICK UP NORTH OF INTERSTATE 80 FRIDAY MORNING AND THEN SPREAD SOUTH ACROSS THE REGION FRIDAY AFTERNOON. WINDS WILL DECREASE SATURDAY BEHIND THE FRONT. CAZ072-NVZ002-172315- /O.CAN.KREV.LW.Y.0017.000000T0000Z-071017T2300Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 304 PM PDT WED OCT 17 2007 ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS CANCELLED THE LAKE WIND ADVISORY. WINDS HAVE DIMINISHED TO 10 TO 15 MPH WITH GUSTS TO 25 MPH ON LAKE TAHOE...THEREFORE THE LAKE WIND ADVISORY HAS BEEN CANCELLED. $$ CAZ073-NVZ001-003-181200- /O.NEW.KREV.HW.A.0008.071019T2200Z-071020T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE 304 PM PDT WED OCT 17 2007 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AHEAD OF A STRONG COLD FRONT. LOCAL GUSTS TO 65 MPH ARE ALSO POSSIBLE. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATE FRIDAY NIGHT OR SATURDAY MORNING. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ HTTP://WEATHER.GOV/RENO
2 follow-up statements
000 WWUS75 KREV 181008 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 308 AM PDT THU OCT 18 2007 ...STRONG WINDS TO AFFECT THE REGION FRIDAY AND FRIDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN CALIFORNIA AND NEVADA FRIDAY NIGHT AND SATURDAY. STRONG WINDS WILL PICK UP NORTH OF INTERSTATE 80 FRIDAY MORNING AND THEN SPREAD SOUTH ACROSS THE REGION FRIDAY AFTERNOON. WINDS WILL DECREASE SATURDAY BEHIND THE FRONT. NVZ004-182315- /O.NEW.KREV.LW.Y.0018.071018T1800Z-071019T0200Z/ /O.EXA.KREV.HW.A.0008.071019T2200Z-071020T1200Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 308 AM PDT THU OCT 18 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... ...HIGH WIND WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 WITH GUSTS UP TO 35 MPH BY THIS AFTERNOON. THESE WINDS WILL CAUSE ROUGH CHOP ON PYRAMID LAKE TODAY. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. STRONGER WINDS ARE EXPECTED ON FRIDAY AS A COLD FRONT APPROACHES THE AREA. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT. WINDS WILL DIMINISH BEHIND THE COLD FRONT BY SATURDAY MORNING. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ072-NVZ002-182315- /O.NEW.KREV.LW.Y.0018.071018T1800Z-071019T0200Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 308 AM PDT THU OCT 18 2007 ...LAKE WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM PDT THIS EVENING. SOUTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 35 MPH IN THE AFTERNOON. THESE WINDS WILL CAUSE ROUGH CHOP ON LAKE TAHOE TODAY. SMALL BOATS WILL BE PRONE TO CAPSIZING AND SHOULD REMAIN OFF LAKE WATERS UNTIL CONDITIONS IMPROVE. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ005-182315- /O.EXB.KREV.HW.A.0008.071019T1700Z-071020T0200Z/ NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...EMPIRE...GERLACH 308 AM PDT THU OCT 18 2007 ...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AHEAD OF A STRONG COLD FRONT. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATE FRIDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ CAZ073-NVZ001-003-182315- /O.CON.KREV.HW.A.0008.071019T2200Z-071020T1200Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES-GREATER RENO-CARSON CITY- MINDEN AREA- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ...SPARKS...VERDI...GARDNERVILLE 308 AM PDT THU OCT 18 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE FROM FRIDAY AFTERNOON THROUGH FRIDAY NIGHT AHEAD OF A STRONG COLD FRONT. LOCAL GUSTS TO 65 MPH ARE ALSO POSSIBLE. WINDS WILL DIMINISH BEHIND THE COLD FRONT ON SATURDAY MORNING. A HIGH WIND WATCH MEANS THERE IS POTENTIAL FOR STRONG DAMAGING WINDS TO EFFECT THE AREA. CONTINUE TO MONITOR THE LATEST FORECASTS AT WEATHER.GOV/RENO. $$ HTTP://WEATHER.GOV/RENO BENINATO
000 WWUS75 KREV 182215 NPWREV URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RENO NV 315 PM PDT THU OCT 18 2007 ...STRONG WINDS TO AFFECT THE REGION FRIDAY AND FRIDAY NIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY NIGHT INTO EARLY SATURDAY. STRONG SOUTH TO SOUTHWEST WINDS WILL PICK UP NORTH OF INTERSTATE 80 FRIDAY MORNING AND THEN SPREAD SOUTH ACROSS THE REGION FRIDAY AFTERNOON INTO FRIDAY EVENING. WINDS WILL DECREASE SATURDAY BEHIND THE FRONT. NVZ004-190600- /O.CAN.KREV.LW.Y.0018.000000T0000Z-071019T0200Z/ /O.UPG.KREV.HW.A.0008.071019T2200Z-071020T1200Z/ /O.NEW.KREV.WI.Y.0015.071019T1700Z-071020T0600Z/ WESTERN NEVADA BASIN AND RANGE INCLUDING PYRAMID LAKE- INCLUDING THE CITIES OF...FERNLEY...FALLON...LOVELOCK... SILVER SPRINGS...NIXON...IMLAY 315 PM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. FOR TODAY...CLOUD COVER HAS KEPT WINDS BELOW LAKE WIND CRITERIA... THEREFORE THE LAKE WIND ADVISORY FOR PYRAMID LAKE HAS BEEN CANCELLED. FRIDAY...SOUTH TO SOUTHWEST WINDS OF 10 TO 15 MPH WILL INCREASE TO 15 TO 30 MPH WITH GUSTS UP TO 50 MPH IN THE AFTERNOON AS A STRONG COLD FRONT APPROACHES. WINDS WILL SHIFT TO WEST TO NORTHWEST AND DECREASE BEHIND THE COLD FRONT. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ072-NVZ002-190600- /O.CAN.KREV.LW.Y.0018.000000T0000Z-071019T0200Z/ /O.NEW.KREV.WI.Y.0015.071019T1700Z-071020T0600Z/ GREATER LAKE TAHOE AREA- INCLUDING THE CITIES OF...SOUTH LAKE TAHOE...TAHOE CITY... TRUCKEE...MARKLEEVILLE...GLENBROOK...INCLINE VILLAGE 315 PM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY... ...LAKE WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM TO 11 PM PDT FRIDAY. THE LAKE WIND ADVISORY HAS BEEN CANCELLED. FOR TODAY...CLOUD COVER HAS KEPT WINDS BELOW LAKE WIND CRITERIA... THEREFORE THE LAKE WIND ADVISORY FOR PYRAMID LAKE HAS BEEN CANCELLED. FRIDAY...SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED AS A STRONG COLD FRONT APPROACHES. LOCAL GUSTS TO 50 MPH ABOVE THE VALLEY FLOORS ARE POSSIBLE...WITH GUSTS TO 85 MPH OVER RIDGETOPS. WINDS WILL SHIFT TO WEST TO NORTHWEST AND DECREASE BEHIND THE COLD FRONT. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ NVZ003-190600- /O.UPG.KREV.HW.A.0008.071019T2200Z-071020T1200Z/ /O.NEW.KREV.HW.W.0007.071019T2200Z-071020T1200Z/ GREATER RENO-CARSON CITY-MINDEN AREA- INCLUDING THE CITIES OF...SPARKS...VERDI...GARDNERVILLE 315 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING IN EFFECT FROM 3 PM FRIDAY TO 5 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM FRIDAY TO 5 AM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE EXPECTED FROM LATE FRIDAY AFTERNOON THROUGH FRIDAY NIGHT ALONG AND AHEAD OF A STRONG COLD FRONT. LOCAL GUSTS TO 65 MPH ARE POSSIBLE IN THE FOOTHILLS WEST OF HIGHWAY 395 AND IN WIND PRONE AREAS SUCH AS WASHOE VALLEY AND STEAD. WINDS WILL DIMINISH BEHIND THE COLD FRONT EARLY SATURDAY MORNING. DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ CAZ073-NVZ001-190600- /O.UPG.KREV.HW.A.0008.071019T2200Z-071020T1200Z/ /O.NEW.KREV.HW.W.0007.071020T0000Z-071020T1500Z/ MONO-MINERAL AND SOUTHERN LYON COUNTIES- INCLUDING THE CITIES OF...BRIDGEPORT...COLEVILLE...LEE VINING... MAMMOTH LAKES...HAWTHORNE...YERINGTON...SMITH VALLEY...MINA... SCHURZ 315 PM PDT THU OCT 18 2007 ...HIGH WIND WARNING IN EFFECT FROM 5 PM FRIDAY TO 8 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM FRIDAY TO 8 AM PDT SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 60 MPH ARE EXPECTED FRIDAY NIGHT AND EARLY SATURDAY ALONG AND AHEAD OF A STRONG COLD FRONT. WINDS WILL DIMINISH BEHIND THE COLD FRONT ON SATURDAY MORNING. DAMAGE TO TREES...POWER LINES AND PROPERTY IS POSSIBLE WITH WIND OF THIS MAGNITUDE. DRIVING WILL BECOME HAZARDOUS FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. $$ NVZ005-190600- /O.UPG.KREV.HW.A.0008.071019T1700Z-071020T0200Z/ /O.NEW.KREV.WI.Y.0015.071019T1200Z-071020T0000Z/ NORTHERN WASHOE COUNTY- INCLUDING THE CITIES OF...EMPIRE...GERLACH 315 PM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 50 MPH ARE EXPECTED FRIDAY AHEAD OF A STRONG COLD FRONT. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATE FRIDAY AFTERNOON AS THE FRONT MOVES THROUGH. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ CAZ071-190600- /O.NEW.KREV.WI.Y.0015.071019T1200Z-071020T0000Z/ LASSEN-EASTERN PLUMAS-EASTERN SIERRA COUNTIES- INCLUDING THE CITIES OF...PORTOLA...SUSANVILLE...WESTWOOD... SIERRAVILLE 315 PM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 5 AM TO 5 PM PDT FRIDAY. SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED FRIDAY AHEAD OF A STRONG COLD FRONT...ESPECIALLY ALONG AND EAST OF HIGHWAY 395. WINDS WILL DIMINISH BEHIND THE COLD FRONT LATE FRIDAY AFTERNOON AS THE FRONT MOVES THROUGH. MOTORISTS...ESPECIALLY IN HIGH PROFILE VEHICLES...SHOULD USE CAUTION AND REMAIN ALERT FOR SUDDEN GUSTS OR CROSS WINDS. CHECK OUR WEBSITE AT WEATHER.GOV/RENO OR LISTEN TO NOAA WEATHER RADIO FOR UPDATES ON THIS SITUATION. $$ HTTP://WEATHER.GOV/RENO
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this high wind watch went out at Oct 17, 3:20 AM PDT, 11 hours 44 minutes earlier.
Area forecast discussion, Oct 17, 3:20 AM PDT, 11 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 320 AM PDT WED OCT 17 2007 .SHORT TERM... 140 KT JET STREAM OVER NRN CA-NV WILL MOVE EAST INTO ID/UT TONIGHT. THE WINDS AT THE SURFACE ARE STILL GUSTING UP TO 25-35 MPH IN MANY AREAS EARLY THIS MORNING. THESE WINDS WILL DECREASE THROUGH THE DAY TODAY AS THE JET MOVES EAST AND 700 MB FLOW DECREASES FROM 25-30 KTS THIS MORNING TO AROUND 15 KTS BY THIS AFTERNOON. HOWEVER WIND GUSTS WILL STILL REACH 25 MPH IN MANY AREAS THIS AFTERNOON. WINDS OVER LAKE TAHOE AND PYRAMID WILL BE GUSTY THIS MORNING...BUT SHOULD DROP BELOW 30 MPH BY MID MORNING SO DECIDED NOT TO ISSUE A LAKE WIND ADVISORY TODAY. PLENTY OF ENERGY ASSOCIATED WITH THE JET OVERHEAD TO CONTINUE PRODUCING SNOW SHOWERS MAINLY IN THE SIERRA NORTH OF MAMMOTH AND OVER NRN ZONES. SOME AREAS IN THE TAHOE BASIN MAY SEE AN INCH OR TWO OF ADDITIONAL SNOW ACCUMULATION ESPECIALLY ABOVE 6500-7000 FEET THIS MORNING BEFORE SHOWERS TAPER OFF. A SHORT WAVE MOVING INTO THE NRN CA COAST IS PRODUCING AN AREA OF SHOWERS OVER NRN CA. THESE WILL MOVE EAST AND MAINLY AFFECT AREAS NORTH OF LAKE TAHOE TODAY. WARM ADVECTION AHEAD OF THE MAIN TROUGH APPROACHING THE AREA LATER THIS WEEK WILL START OVERNIGHT TONIGHT INTO TUESDAY. SNOW LEVELS 4500-5000 FEET TODAY WILL RISE TO ABOVE 7000-7500 FEET TONIGHT...AND ABOVE ALL PASS LEVELS BY THURSDAY. THE MAIN CONCERN FOR THURSDAY WILL BE THE WIND. 700 MB FLOW INCREASES TO 35-55 KTS FROM RENO NORTH WITH STRONG WARM ADVECTION. NRN ZONES MAY NEED A WIND ADVISORY ON THURSDAY...BUT WILL LET DAY SHIFT TAKE A LOOK TODAY AND DECIDE. ITS STILL A LITTLE EARLY TO ISSUE A WIND ADVISORY FOR 36+ HOURS OUT. FRIDAY WILL BE THE MOST ACTIVE DAY IN THE SHORT TERM. THE MAIN COLD FRONT APPROACHES THE AREA AND SHOULD MOVE THROUGH ON SATURDAY. AHEAD OF THE FRONT WINDS WILL INCREASE EVEN FURTHER. 700 MB WINDS INCREASE TO 50-60 KTS NORTH OF HIGHWAY 50...THE TEMPERATURE GRADIENT WILL INCREASE AHEAD OF THE APPROACHING FRONT...AND THERE SHOULD BE PRECIP LOADING ON THE WEST SIDE OF THE CREST. ALL INGREDIENTS LEAD TO AT LEAST A WIND ADVISORY...IF NOT A HIGH WIND WARNING FOR THE NRN HALF OF THE CWA. MODEL SOUNDINGS ARE HINTING AT A CRITICAL LEVEL DEVELOPING...BUT RIGHT NOW IT LOOKS TOO LOW. SHIFTS ON WED/THURS CAN MONITOR AND ISSUE APPROPRIATE STATEMENTS. ANOTHER CONCERN ON FRIDAY AND FRIDAY NIGHT WILL BE PRECIP. MODEL QPF HINTS AT NEAR OR ABOVE 0.75 INCHES OF LIQUID PRECIP OVER THE SIERRA CREST. MOST OF THIS PRECIP WILL FALL AHEAD OF THE FRONT AND BEFORE SNOW LEVELS HAVE A CHANCE TO LOWER TO CAUSE AN IMPACT. BENINATO .LONG TERM...SATURDAY THROUGH TUESDAY... MINIMAL CHANGES OVER THE PREVIOUS FORECAST. MODELS IN GOOD AGREEMENT WITH TROUGH PASSING OVER NEVADA ON SATURDAY. THE TROUGH WILL BRING SHOWERS WITH COLD UNSTABLE AIR ALOFT. SNOW LEVELS SATURDAY MORNING COULD BE DOWN TO 4000-4500 FEET NORTH OF HIGHWAY 50. MODEL AGREEMENT CONTINUES SUNDAY THROUGH TUESDAY WITH RIDGE OVER NEVADA. TEMPERATURES WILL BE SLOW TO REBOUND ON SUNDAY WITH STRONG SURFACE HIGH OVER THE GREAT BASIN PRODUCING A NORTHEAST-EAST FLOW. MONDAY AND TUESDAY...TEMPERATURES WILL RISE INTO THE 60S FOR THE SIERRA AND LOW TO MID 70S FOR WESTERN NEVADA AS THE RIDGE REMAINS OVERHEAD. 500MB HEIGHT ANOMALIES ON THE 6-10 DAY MEANS ARE NEAR 100 METERS...AND THE 850MB TEMPERATURE ANOMALIES ARE 8-10C. THIS SUGGESTS HIGHS EARLY NEXT WEEK COULD BE 10-15 DEGREES ABOVE NORMAL /MID 60S FOR THE NV VALLEYS/. THUS HAVE RAISED HIGHS A FEW DEGREES ABOVE GUIDANCE AND THE PREVIOUS FORECAST. RECORD HIGH AT THE RENO AIRPORT FOR OCT 22-25 IS 83 DEGREES...EXCEPT FOR OCT 24 WHICH IS 89 DEGREES. LOOKING BEYOND THE FORECAST PERIOD...A LONGWAVE RIDGE IS PROJECTED BY THE CLIMATE PREDICTION CENTER TO REMAIN OVER THE WEST THROUGH THE REST OF THE MONTH...WHICH WOULD MEAN GENERALLY TRANQUIL WEATHER AND OVERALL AVERAGE TO ABOVE AVERAGE HIGH TEMPERATURES. BRONG && .AVIATION...12 UTC WEDNESDAY TO 12 UTC THURSDAY MOIST WEST FLOW CONTINUES THIS MORNING WITH SCATTERED SHOWERS IN THE SIERRA. PERIODS OF MOUNTAIN OBSCURATION IN SNOW SHOWERS WITH CEILINGS BELOW 2500 AGL AT KTRK AND KTVL. SHOWERS SHOULD END BY 18 UTC AS THE MOISTURE IS CUT OFF. NO OPERATIONAL IMPACTS AT KRNO...MOUNTAIN TOPS TO THE WEST OF THE AIRPORT MAY BE OBSCURED AT TIMES DUE TO THE SNOW SHOWERS IN THE SIERRA THROUGH 18 UTC. BRONG && && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. && HTTP://WEATHER.GOV/RENO
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 8:36 AM PDT | Lake Wind Advisory | REV | Douglas, Washoe | 6 hr |
Nearby
High Wind Watches in Nevada, 2007High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.